| Model Number |
APB-1.5-2-HX-ES |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil was broken. the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the c5 segment of the internal carotid artery with a max diameter of 3.26mm and a 2.46mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.It was reported that the spring coil was found to be broken during the hydration process.It was noted that coil separation/break/premature detachment occurred.The coil was not implanted.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil and did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered.The reported device and any accessory devices were prepared as indicated in the ifu.Ancillary devices include an echelon microcatheter.
Event or Problem Description
Additional information received reported that the coil prematurely separated from the delivery wire.Part of the coil fracture and separate from the rest.The problem was found after opening the outer package.There was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis of apb-1.5-2-hx-es, lotno:225674925 :equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box; within a sealed biohazard plastic pouch; within an opened axium prime coil outer carton and within a dispenser track.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.No bends or kinks were found with the axium implant coil pushwire.The axium implant coil was found to be damaged.The axium implant coil was unable to be pushed out as it was found to be stuck within introducer sheath.Testing/analysis (including sem reports): the axium prime implant coil was returned within the introducer sheath.No bends or kinks were found with the axium pushwire.The implant coil was found to be still attached.The implant coil was found to be stretched and damaged within introducer sheath.All other subassemblies appeared to be normal.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil separation/break¿ was unable to be confirmed as there were no separations or breaks found with the axium prime coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.